MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-23
Medical Device Problem Codes Migration or Expulsion of Device (1395); Perivalvular Leak (1457); Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(4) - vantage, patient site id: (b)(6) ((b)(4)).It was reported that on (b)(6) 2025, a 23mm navitor valve was successfully implanted in a patient as part of a valve-in-valve procedure within a 23mm trifecta valve using a small flexnav delivery system.No pre-implant balloon aortic valvuloplasty was performed.It was noted during procedure that the valve was re-sheathed twice due to diving into the left ventricular outflow tract.On the third attempt a satisfactory position was obtained, at 80% deployment the valve was at 6-7mm, and the valve was fully deployed.Prior to final deployment, the implanter ensured the delivery system was in a neutral position/to slight forward pressure and the guidewire was pulled to a midventricular position to deflect the nosecone.Upon full release with confirmation of all 3 retainer tabs releasing in 2 different views, it was noted that the valve slipped/migrated toward the (lvot) with a final implant depth of 10mm.There was no entanglement with the delivery system and 23mm navitor while removing the delivery system after final deployment.An angiogram and echocardiogram were performed and revealed a severe perivalvular leak (pvl).The decision was made to perform a post-implant dilatation using a 23mm non-abbott device.After the post-dilatation, the angiogram and echocardiogram showed the same pvl moderate pvl and position of the 23mm navitor valve.It was noted that a snaring of the valve was performed by radial approach in order to re-position the valve in a correct position.The snaring was also performed to avoid obstruction of the coronaries ostium, but there was no blockage to the coronary arteries.However, it's noted after a few seconds of the intervention that the 23mm navitor valve popped up/migrate to the ascending aorta.The final non-coronary cusp implant depth of the first valve was 1.17mm.The decision was made to prepare a second 23mm navitor valve and implant it within the first 23mm navitor valve.While in cusp overlap view and prior to deployment, the inflow edge of the second constrained valve frame was aligned at the base of the non-coronary cusp.The second valve was not re-sheathed during procedure.Angiogram and echocardiogram showed no pvl and a medium aortic valve gradient of 9.5mmhg.There was no initial or prolonged hospitalization due to this event.The patient was discharged in good condition at the time of report.
 
Additional Manufacturer Narrative
An event of valve migration, perivalvular leak (pvl), stenosis, off-label and improper or incorrect procedure or method were reported.A returned device assessment could not be performed as the device was not returned for analysis.It was indicated that valve was re-sheathed twice due to diving into the left ventricular outflow tract.It was also noted that the valve slipped/migrated toward the (lvot) with a final implant depth of 10 mm.The valve was snared upwards, and another 23 mm navitor valve was implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported aortic stenosis and perivalvular leak appears to be a cascading effect of the device migration.However, the cause of the reported migration could not be conclusively determined.It is possible that patient and procedural conditions, such as "little calcium" and implant depth, contributed to the reported event; however, this cannot be confirmed.The reported improper or incorrect procedure or method was due to snaring the valve post-implant.The cause of reported off-label was due to trifecta valve was implanted using a small flexnav delivery system.The reported unexpected medical intervention and surgical intervention were result of case-specific circumstances: initially, as post-implant valvuloplasty and a valve-in-valve procedure was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note the per the instruction for use (ifu), artmt600163776 revision d.¿post-implantation precautions: once the valve is fully deployed, repositioning and retrieval of the valve is not possible.Attempted retrieval (e.G., use of a guidewire, snare, or forceps) may cause aortic root, coronary artery, and/or myocardial damage.¿ "indications: the flexnav¿ delivery system is indicated for transfemoral or subclavian/axillary delivery of the navitor¿ valve." since the ifu deviation was performed to prevent an adverse patient effect and there is no indication that the deviation caused any patient harm, a letter will not be sent.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22413990
Report Number2135147-2025-03677
Device Sequence Number13210285
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)260806
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2026
Device Model NumberNVTR-23
Device Catalogue NumberNVTR-23
Device Lot Number9214108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight86 KG